Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 218, NWS Jackson, MS

May 7, 2012Humphreys County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2012, 10:39 AM CDT for Humphreys County, Sunflower County, Washington County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 10:39 AM CDT (15:39 UTC)
Expired
May 7, 2012, 11:30 AM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Humphreys County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS54 KJAN 071539
SVRJAN
MSC053-133-151-071630-
/O.NEW.KJAN.SV.W.0218.120507T1539Z-120507T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
  EASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LELAND...HOLLANDALE...

* UNTIL 1130 AM CDT

* AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR TRIBBETT MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLLY RIDGE BY 1045 AM CDT...
  DARLOVE BY 1050 AM CDT...
  INDIANOLA BY 1105 AM CDT...
  MURPHY BY 1115 AM CDT...
  INVERNESS BY 1120 AM CDT...
  ISOLA AND BELZONI BY 1130 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3352 9045 3328 9045 3312 9049 3311 9085
      3324 9102 3344 9090
TIME...MOT...LOC 1539Z 286DEG 15KT 3333 9082

$$

BYB
3 follow-up statements
942 
WWUS54 KJAN 071557
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT MON MAY 7 2012

MSC053-133-151-071630-
/O.CON.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
1057 AM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHWESTERN HUMPHREYS...SOUTHERN SUNFLOWER AND EAST CENTRAL
WASHINGTON COUNTIES...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORHEAD TO ESTILL MOVING
SOUTH AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ISOLA AND HOLLANDALE BY 1105 AM CDT...
  MURPHY AND BELZONI BY 1125 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3350 9046 3346 9046 3325 9046 3312 9049
      3311 9085 3324 9102 3336 9095 3337 9093
TIME...MOT...LOC 1557Z 350DEG 19KT 3335 9046 3320 9093

$$

BYB
827 
WWUS54 KJAN 071621
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT MON MAY 7 2012

MSC133-071632-
/O.CAN.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
SUNFLOWER MS-
1121 AM CDT MON MAY 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER COUNTY IS
CANCELLED...

LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
      3316 9092 3327 9058 3327 9056 3328 9055
      3331 9046
TIME...MOT...LOC 1622Z 350DEG 19KT 3322 9043 3307 9090

$$

MSC053-151-071630-
/O.CON.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-HUMPHREYS MS-
1121 AM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHWESTERN HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELZONI TO 7 MILES SOUTHWEST
OF HOLLANDALE MOVING SOUTH AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
      3316 9092 3327 9058 3327 9056 3328 9055
      3331 9046
TIME...MOT...LOC 1622Z 350DEG 19KT 3322 9043 3307 9090

$$

BYB
900 
WWUS54 KJAN 071630
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT MON MAY 7 2012

MSC053-151-071641-
/O.EXP.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-HUMPHREYS MS-
1130 AM CDT MON MAY 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUMPHREYS AND
SOUTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
      3316 9092 3327 9058 3327 9056 3328 9055
      3331 9046
TIME...MOT...LOC 1621Z 350DEG 19KT 3322 9043 3308 9090

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:22 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 7, 8:22 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
822 AM CDT MON MAY 7 2012

.UPDATE...QUICK UPDATE HERE TO INCREASE POPS ACROSS THE NW AREAS THIS
MORNING TO CATCH THE S/SE MOVING COMPLEX. ADDITIONALLY...TEMPS WERE
ADJ THIS MORNING TO REPRESENT THE COLD POOL MOVING INTO THE DELTA.
THIS WILL ALSO IMPACT MAX TEMPS THIS AFTERNOON AND HIGHS WERE LOWERD
A BIT. OTHER ADJ WERE TO TAPER POPS/WX WORDING BACK TO MORE MIDDAY
AND AFTERNOON FOR CENTRAL SECTIONS.

AS FOR EXPECTATIONS WITH THIS COMPLEX...IT CURRENTLY IS SUB SVR AND
MAINLY A HEAVY PRECIP PRODUCER RIGHT NOW WITH SOME 25-40MPH WINDS.
THESE MORNING COMPLEXES TYPICALLY WANE THROUGH 9-10AM AND THIS SEEMS
TO BE FOLLOWING THE USUAL EVOLUTION. HOWEVER...IF IT CAN REMAIN
SOMEWHAT ORGANIZED THROUGH 10 AM AND NOT HAVE THE COLD POOL RACE OUT
AHEAD OF THE CONVECTION...THEN AN UPSWING IN INTENSITY WILL LIKELY
OCCUR AS THE LEADING EDGE OF THE SYSTEM COMBINES WITH INCREASING
INSTABILITY AND SFC BASED BUOYANCY. IF THIS OCCURS...THEN SVR STORMS
WILL BE POSSIBLE WITH WIND/HAIL THE MAIN RISK. AT THIS
POINT...CENTRAL AND NE/E SECTIONS OF THE CWA WOULD HAVE THE PRIMARY
RISK DUE TO THE S/SE PROPAGATING COLD POOL INTERACTING WITH THE
INCREASING INSTABILITY. THE NW DELTA LOOKS TO GET STABILIZED THIS
MORNING AND MAY BE PROTECTED UNTIL LATER TONIGHT.

LOOK FOR ANOTHER UPDATE LATER THIS MORNING. A BETTER HANDLE ON HOW
THINGS WILL PLAY OUT FOR THE AFTERNOON SHOULD EXIST AFTER WE SEE HOW
THE COMPLEX AND ASSOCIATED COLD POOL EVOLVES THIS MORNING. /CME/

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON MAY 7 2012/

SHORT TERM...

TODAY THROUGH TUESDAY...

A RATHER ACTIVE WEATHER PERIOD IS EXPECTED THROUGH TUESDAY AS A COLD
FRONT APPROACHES THE ARKLAMISS FROM THE NORTHWEST AND INTERACTS WITH
A MOIST AND UNSTABLE AIRMASS. IT IS DIFFICULT TO FIND ANY NEAR TERM
MODEL GUIDANCE THAT IS CAPTURING THE CURRENT SCENARIO WELL --- AN
OUTFLOW BOUNDARY EXTENDING FROM NEAR TUNICA SE TO NEAR COLUMBUS AND
A FEW THUNDERSHOWERS ON THE COOL SIDE OF THE BOUNDARY MOVING INTO
THE GOLDEN TRIANGLE REGION EARLY THIS MORNING.

STEEP MID LEVEL LAPSE RATES ABOVE WARM/MOIST LOWER LEVEL AIR AND
STRONG DAYTIME HEATING WILL ONCE AGAIN MAKE FOR A VERY UNSTABLE
AIRMASS TODAY. THE OUTFLOW BOUNDARY MAY NOT MAKE IT MUCH FARTHER TO
THE SOUTHWEST AS THE ASSOC COLD POOL WEAKENS...SO A ZONE OF
CONVECTIVE REDEVELOPMENT FROM NW/NC MS SE THROUGH EAST CNTRL MS AS
WE GO INTO THE AFTERNOON...WITH THE POTENTIAL FOR STRONG/SVR TSTMS
BEING A LITTLE FARTHER WEST THAN YESTERDAY. IN ADDITION...
EXTRAPOLATED SE MOTION OF A WEEK UPPER LEVEL TROUGH AND ASSOCIATED
MCS/COLD POOL IN THE OZARK REGION SUGGEST IT WILL EVENTUALLY BRING
AN INCREASE IN LIFT/TSTM DEVELOPMENT LATER TODAY FOR NW PORTIONS OF
THE ARKLAMISS. DEEP LAYER FLOW WILL INCREASE A BIT AND SUPPORT STORM
ORGANIZATION AS WE GO LATER INTO THE AFTERNOON/EVENING...BUT LOW
LEVEL FLOW WILL REMAIN WEAK. WITH MIXED LAYER CAPE PERHAPS EXCEEDING
2500 J/KG, TT VALUES LOW/MID 50S, AND THE -20C LEVEL AROUND 23KFT...
WILL CONTINUE TO MENTION SEVERE POTENTIAL WITH LARGE HAIL AND
DOWNBURSTS THE PRIMARY CONCERN...PARTICULARLY THIS AFTN/EARLY EVNG.

WITH THE APPROACHING COLD FRONT...BETTER LIFT/CONVERGENCE MAY REMAIN
NORTH OF THE I-20 CORRIDOR TONIGHT AS INDICATED BY MEX MOS
GUIDANCE...BUT EXPECT THE BETTER LIFT TO SHIFT TO ALONG AND SOUTH OF
I-20 BY TUESDAY AFTERNOON. AS SUGGESTED PREVIOUSLY...MESOSCALE
INFLUENCES WILL GO ALONG WAY TOWARD EVENTUAL CONVECTIVE EVOLUTION
TUESDAY AND FORECAST CONFIDENCE ISN'T THE HIGHEST. WILL CONTINUE TO
HIGHLIGHT THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS TUES
AFTN/EARLY EVE AS MIXED LAYER CAPE COULD EXCEED 2000 J/KG WITH
CONTINUED STEEP MID LEVEL LAPSE RATES. /EC/

LONG TERM...

TUESDAY NIGHT THROUGH NEXT MONDAY

ACTIVE SET-UP AT VERY BEGINNING OF PERIOD WITH COLD FRONTAL PASSAGE
WEDNESDAY TO BE FOLLOWED BY DRIER AND NEAR NORMAL HIGHS AND SLIGHTLY
BELOW NORMAL LOWS THROUGH THE END OF THE WORK WEEK. SLIGHTLY GREATER
RAIN/TSTORM CHANCES CREEP BACK IN BY THE WEEKEND.

RIGHT OFF THE BAT...TUESDAY EVENING WILL FEATURE A WELL AGREED UPON
COLD FRONTAL POSITION NORTH OF THE ARKLAMISS EXTENDING FROM NEAR
NASHVILLE TN SW INTO THE ARKLATEX. ONGOING WARM SECTOR SHOWERS/
TSTORMS TUES AFTN ACROSS THE ARKLAMISS SHOULD CONTINUE ALONG AND
AHEAD OF THE FRONT TUES NGT WITH TSTORM ACTIVITY WANING THROUGH WED
MORNING. FRONT LOOKS TO PUSH THROUGH MUCH OF THE REGION BY EARLY WED
AFTN WITH DECREASING RAIN/TSTORMS CHANCES FROM NORTH TO SOUTH
THROUGH THE MORNING TO MID-AFTN HOURS. HOWEVER...SUFFICIENT
INSTABILITY COULD BUILD IMMEDIATELY ALONG THE FRONT LATE MORNING WED
ACROSS THE SRN 1/3RD TO HELP TSTORM REGENERATION BEFORE EXITING BY
LATE AFTN. THE POSSIBILITY FOR TSTORMS TO BE STRONG AT THIS STAGE IS
SMALL BUT NOT NON-ZERO AND WILL CONTINUE TO MONITOR. WILL LEAVE OUT
OF HWO FOR NOW.

FOLLOWING THE FROPA...DRIER AND LESS HUMID CONDITIONS WILL BE IN
STORE FOR THE ARKLAMISS THROUGH FRIDAY. SFC HIGH PRESSURE WILL
SETTLE OVER LOWER OHIO RIVER BASIN AS DRY NW H5 FLOW OCCURS.
MEANWHILE...A SRN STREAM S/WV WILL SLOWLY SHIFT EAST ACROSS THE BIG
BEND OF TEXAS THUR/FRI THAT WILL BEGIN TO INCREASE MID TO HIGH CLOUD
COVER FRIDAY. BY THIS WEEKEND...MODELS DIVERGE ON THE HANDLING OF
THIS FEATURE WITH OPS GFS MORE PROGRESSIVE/WEAKER WITH EC
SLOWER/STRONGER. HOWEVER...OPS GFS AND ENSEMBLES PASS THE WAVE
THROUGH THE REGION BUT THEN STALL IT...LEAVING THE REGION ON BACK
SIDE OF MAIN TROUGH WITH SMALLER S/WVS PROPAGATING IN THE NW FLOW.
EITHER WAY...GREATER QPF AMOUNTS APPEAR POSSIBLE AND HAVE INTRODUCED
SLIGHT CHANCE RAIN/GENERAL TSTORM WORDING FOR SRN 1/2 ON SATURDAY.
FOR SUN-MON...EC PERSISTS ON KEEPING TROUGH OVER SE WITH OPS
GFS/INDIVIDUAL GFS MEMBERS LENDING SOME SUPPORT FOR SHOWER/TSTORM
ACTIVITY AS AIRMASS SLOWLY RECOVERS.

FOR FORECAST ELEMENTS...DID NOT STRAY TO FAR FROM MAV/MEX POPS
EXCEPT FOR WED WHERE THEY WERE INCREASED A BIT IN THE SOUTH AND
FRIDAY WHERE THEY WERE CUT BACK. BROKE DOWN WED TEMPORALLY TO BEST
DEPICT DECREASING POP/WX FROM NORTH TO SOUTH THROUGH AFTN PERIOD.
TEMP CURVES ON WED WERE ADJ TO REFLECT CLOUDS EARLY /FLATTER WITH
DELAYED RISE/ WITH SUN BY MID AFTN. /ALLEN/

&&

.AVIATION...
WITH A MOIST BOUNDARY LAYER IN PLACE AND CLEAR SKIES
OVER PORTIONS OF THE FORECAST AREA...FOG IS A CONCERN EARLY THIS
MORNING...BUT EXPECT IT TO BURN OFF SHORTLY AFTER SUNRISE. OTHERWISE
THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH TSTMS POSSIBLE
AT ALL TAF SITES...PARTICULARLY THIS AFTN. VFR CONDITIONS WILL
PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH
THE OVERNIGHT. AFTER ANOTHER POTENTIAL ROUND OF MORNING FOG...THE
RISK FOR TSTMS WILL THEN INCREASE AGAIN TUESDAY WITH DAYTIME HEATING
AND THE PRESENCE OF THE COLD FRONT...ESPECIALLY ALONG THE JAN/MEI
CORRIDOR. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  67  86  64 /  38  31  63  58
MERIDIAN      88  64  87  64 /  53  38  62  54
VICKSBURG     88  67  85  62 /  32  37  63  62
HATTIESBURG   87  65  88  66 /  44  27  50  46
NATCHEZ       87  67  86  65 /  32  21  50  48
GREENVILLE    85  68  84  61 /  76  53  50  51
GREENWOOD     85  67  86  61 /  63  56  61  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, May 7, 5:25 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
525 AM CDT MON MAY 7 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-081030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
525 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND SOME STORMS COULD BE SEVERE...
ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON
AND EARLY EVENING. AN APPROACHING UPPER LEVEL DISTURBANCE WILL
COMBINE WITH A MOIST AND VERY UNSTABLE AIRMASS TO CREATE A FAVORABLE
ENVIRONMENT FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER RISKS WILL
BE WIND GUSTS UP TO 60 MPH AND QUARTER TO GOLF BALL SIZE HAIL.
LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY.

LAZ023>026-MSZ053>066-072>074-081030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
525 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND A FEW
STORMS WILL BE STRONG TO SEVERE AS DAYTIME HEATING CONTRIBUTES TO A
VERY UNSTABLE AIRMASS. STORMS WILL BE CAPABLE OF PRODUCING HAIL AND
50 TO 60 MPH WIND GUSTS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, May 7, 9:39 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 NNE MCCOOL            33.24N 89.32W
05/06/2012  E1.00 INCH       ATTALA             MS   POST OFFICE

&&

CME
Special weather statement, May 7, 10:15 AM CDT, 24 minutes before
MSZ019-025-034-035-071600-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
1015 AM CDT MON MAY 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT MON MAY 7 2012

...LINE OF STORMS MOVING ACROSS HIGHWAY 82 IN THE UPPER DELTA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 7 MILES WEST
OF MINTER CITY TO METCALFE AT 1015 AM CDT...MOVING SOUTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN HUMPHREYS...LEFLORE...SUNFLOWER AND NORTHERN
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3376 9026 3370 9030 3374 9023 3365 9010
      3346 9010 3341 9018 3333 9018 3337 9032
      3335 9028 3323 9034 3311 9063 3338 9107
      3345 9106 3342 9113 3353 9094 3353 9077
      3361 9076 3362 9066 3382 9039
TIME...MOT...LOC 1515Z 307DEG 26KT 3372 9037 3356 9063
          3342 9097

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSpecial Weather StatementJANAttala33 min
May 7, 10:15 AM CDTSpecial Weather StatementJANLeflore, Sunflower45 min
May 7, 11:06 AM CDTSpecial Weather StatementJANCarroll, Montgomery, Webster59 min
May 7, 11:33 AM CDTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Yazoo62 min
May 7, 11:59 AM CDTSpecial Weather StatementJANAttala, Choctaw, Holmes, Oktibbeha, Webster61 min
May 7, 12:30 PM CDTSpecial Weather StatementJANHinds, Madison, Warren, Yazoo60 min
May 7, 12:34 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha56 min
May 7, 12:49 PM CDTSevere Thunderstorm WarningJANMadison26 min
May 7, 1:22 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren38 min
May 7, 1:26 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Winston64 min
May 7, 1:42 PM CDTSpecial Weather StatementJANCopiah, Hinds, Neshoba, Newton, Rankin, Scott and 2 more58 min
May 7, 2:40 PM CDTSpecial Weather StatementJANAdams, Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence and 2 more60 min
May 7, 2:42 PM CDTSpecial Weather StatementJANClarke, Jasper, Jones, Lauderdale, Smith58 min
May 7, 3:40 PM CDTSpecial Weather StatementJANAdams, Clarke, Covington, Forrest, Franklin, Jefferson Davis and 3 more60 min
May 7, 3:53 PM CDTSevere Thunderstorm WarningJANAdams37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.